Share this:


Posted by @chelsea44 in Bones, Joints & Muscles, Sep 20, 2011

I am 68 yrs old and have been on natural hormone treatment for years. However my endocronoligist advises yearly infusions of acclasta as my bone density results are below 2.5. I am terrified of having acclasta infusion of taking actonel tablets. Please help....are there any good stories out there about either. With thanks chelsea44


Posted by @patk, Oct 7, 2011

I am in a similar situation. I was taking fosamax for a couple of years and my bone loss actually reversed, but then I heard 1) that bones may become more brittle when using fosamax, and 2) fosamax actually affected my esophagus, so I stopped taking it. Now, a couple of years later, I am back where I started, meaning, I have lost bone mass again. I am supposed to check with an endocrinologist about evista, forteo, reclast and prolia. If anybody can share their experience with any of these, it would be appreciated. Thanks!!

Posted by Anonymous-b80557f0, Oct 23, 2011

I just finished two years of daily Forteo shots and had terrific results with no side effects....I got used to the shots slowly. Now my endocrinologist is recommending Prolia injections given under the skin every six months.....I have read up on results and side effects.....has anybody taken this med? It is new and seems to be better than the bisphosphonates.....


Posted by @nancymc, Aug 15, 2012

Did the forteo shots improve your bone density.? It didn't for me. They wanted me to go back on Fosomax which didn't help before so I refused. Now they want me to do Reclast or Prolia. The Mayo Clinic report on Reclast has so many side effects it's scary.


Posted by @nancymc, Aug 15, 2012

I took Fosomax for several years and it didn't help my bone density. Neither Did Forteo (year and a half). The doctors said "Well, at least your bones didn't get worse!" I went on an alkaline diet, taking no meds . After a year: My bone density didn't get better but it didn't get WORSE either. Now they want me to take RECLAST. I read the Mayo Clinic report on that stuff - scarey!........ tons of possible side effects.

The alkaline diet that I'm working on is more like what your mother always told you "eat your fruits and veggies" 😉

Google "Women to Women" for the clinic out East that has lots of stuff they email you about a natural way to treat Osteoporosis.
I signed up for their supplements which are pricy, and test my urine pH several times a week. It took a while, approx a year, to get my urine into the alkaline range. I don't like red meat much, cut down on breads and pastas, but can do some now and then. Seem to be doing fine on Chicken, fish, veggies, etc. They have a book that lists acidifying foods vs alkaline foods.


Posted by @elaine66, Oct 11, 2011

I took Boniva for a year at my ob-gyn insistence since I was showing signs of osteo. I developed an erosion at the base of my esophagus and ended up in the ER. It took about a year for that to heal and I came off Boniva immediately. I took it as directed but used 16 oz of water instead of the recommended 8 oz to make sure the pill got into my stomach. Then my endocrinologist suggested Reclast. I have fibromyalgia and have muscle aches daily. My doctor told me that one of the side effects is muscle aches and due to the half life of Reclast, if I have the side effect it will be with me for a year!! I said "no thanks". My ob-gyn is insistent that I take "a drug" so she has me back on Evista, which I had been on prior to Boniva. I walk 1 hr 6 days a week with weights, do not consume dairy at all, am very conscious of what I eat, work out with weights 3 times a week, and consume miniimal red meat. I have not had my bone mass repeated in the past 3 years. I think my insurance states that I have to wait 5 years. I have run across a web site that promotes controlling osteo naturally. Cannot recall the name of it now but if you want to email me, I will be happy to share it with you. Due to past experience with drugs, I am drug shy and wish I could live with no drugs at all.

Posted by Anonymous-c2b169d6, Oct 31, 2011

My doctor recommended a bisphosphonates (Actenol) but I have acid reflux
and a weary of the side effects on the esophagus from these meds.
Has anyone tried Calcitonin in nasal spray form? I have been looking at
natural healing and found several web sites but have not ordered any of their info.
I have increase my exercise and changed my I hopes this helps.
Does anyone have any suggestions to share. Thanks so much


Posted by @jacksbaby, Sep 28, 2012

Drugs are a good thing to stay away from. None of these drugs are going to give you more bone; in fact all I have heard is bad things like necrosis of the jawbone, etc. Go to the gym and lift weights! Eat properly. Use bioidentical hormones. Take supplements i.e. calcium/magnesium, vitamin D-3. Wear shoes with stability. Take yoga and tai-chi and ballet to improve your balance. Good luck!

Please login or become a member to post a comment.